Format

Send to

Choose Destination
J Clin Pharm Ther. 2016 Feb;41(1):101-3. doi: 10.1111/jcpt.12352.

Possible serotonin syndrome with carbidopa-levodopa and linezolid.

Author information

1
Department of Pharmacy, University of Chicago Medicine, Chicago, IL, USA.
2
Department of Medicine, University of Chicago, Chicago, IL, USA.
3
Creighton University School of Medicine, Omaha, NE, USA.
4
Department of Medicine, Section of Infectious Diseases and Global Health, University of Chicago, Chicago, IL, USA.

Abstract

WHAT IS KNOWN AND OBJECTIVE:

Serotonin syndrome (SS) can occur when linezolid is combined with other serotonergic agents.

CASE DESCRIPTION:

We report a case of possible SS in an elderly patient receiving linezolid in combination with carbidopa-levodopa (CL).

WHAT IS NEW AND CONCLUSION:

Although certain classes of agents are commonly reported as causing SS among patients receiving linezolid, there are no specific case reports detailing this reaction with CL. Linezolid combined with CL should generally be avoided; however, if linezolid must be used, discontinuation of other agents with serotonergic activity is recommended with careful monitoring for signs and symptoms of SS.

KEYWORDS:

carbidopa-levodopa; linezolid; serotonin syndrome

PMID:
26813986
DOI:
10.1111/jcpt.12352
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center